Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 47, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 16, 2013, 6:26 PM CDT for 6 counties in Minnesota; Pierce County, Wisconsin. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2013, 6:26 PM CDT (23:26 UTC)
- Expired
- Jun 16, 2013, 7:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dakota County, MN, Goodhue County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Washington County, MN, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 40 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:30 PM CDT | TSTM WND GST 49 | Credit River, MN | 4 INCH DIAMETER TREE BRANCH DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2697 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
919
WUUS53 KMPX 162326
SVRMPX
MNC037-049-123-131-139-163-WIC093-170015-
/O.NEW.KMPX.SV.W.0047.130616T2326Z-130617T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
626 PM CDT SUN JUN 16 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...
NORTHWESTERN GOODHUE COUNTY IN SOUTHEAST MINNESOTA...
SOUTHEASTERN RAMSEY COUNTY IN EAST CENTRAL MINNESOTA...
NORTHEASTERN RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
SOUTHEASTERN SCOTT COUNTY IN EAST CENTRAL MINNESOTA...
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA...
NORTHWESTERN PIERCE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 715 PM CDT
* AT 623 PM CDT...AN OUTFLOW BOUNDARY WAS LOCATED ALONG A LINE
EXTENDING FROM EAGAN TO LAKEVILLE TO 5 MILES NORTHEAST OF NEW
PRAGUE...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKEVILLE...NORTHFIELD...CANNON FALLS...SOUTH ST PAUL...APPLE
VALLEY...INVER GROVE HEIGHTS...NEWPORT...WOODBURY...ST PAUL PARK...
NEW MARKET...FARMINGTON...ROSEMOUNT...ELKO...WEBSTER...COTTAGE
GROVE...COATES...CASTLE ROCK...VERMILLION...RANDOLPH AND HAMPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINNEAPOLIS SAINT PAUL INTERNATIONAL AIRPORT GUSTED TO 61 MPH AT 625
PM. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
IF ON OR NEAR LAKES...GET AWAY FROM THE WATER AND MOVE TO SHELTER.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN ON
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 4460 9356 4480 9331 4485 9320 4489 9317
4491 9319 4501 9309 4495 9303 4487 9276
4486 9277 4486 9273 4482 9258 4451 9287
4435 9321
TIME...MOT...LOC 2325Z 309DEG 40KT 4485 9311 4469 9328
4459 9349
HAIL...<.75IN
WIND...60MPH
$$
BORGHOFF3 follow-up statements
034
WWUS53 KMPX 162340
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
640 PM CDT SUN JUN 16 2013
MNC037-049-123-131-139-163-WIC093-170015-
/O.CON.KMPX.SV.W.0047.000000T0000Z-130617T0015Z/
DAKOTA MN-GOODHUE MN-RAMSEY MN-RICE MN-SCOTT MN-WASHINGTON MN-
PIERCE WI-
640 PM CDT SUN JUN 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PIERCE...SOUTHERN WASHINGTON...SOUTHEASTERN SCOTT...NORTHEASTERN
RICE...SOUTHEASTERN RAMSEY...NORTHWESTERN GOODHUE AND DAKOTA COUNTIES
UNTIL 715 PM CDT...
AT 637 PM CDT...AN OUTFLOW BOUNDARY WAS LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF EAGAN TO 7 MILES SOUTHEAST OF
LAKEVILLE TO 10 MILES WEST OF NORTHFIELD...AND MOVING SOUTHEAST AT
45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTHFIELD...CANNON FALLS...COTTAGE GROVE...RANDOLPH...VERMILLION...
HAMPTON...BRIDGEWATER...DUNDAS...HASTINGS...NEW TRIER...STANTON...
PRESCOTT AND MIESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
IF ON OR NEAR LAKES...GET AWAY FROM THE WATER AND MOVE TO SHELTER.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN ON
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 4459 9355 4466 9331 4478 9319 4501 9309
4487 9277 4486 9277 4482 9258 4451 9287
4435 9321
TIME...MOT...LOC 2339Z 310DEG 38KT 4481 9299 4459 9313
4449 9334
HAIL...<.75IN
WIND...60MPH
$$
BORGHOFF479
WWUS53 KMPX 162353
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
653 PM CDT SUN JUN 16 2013
MNC123-139-170003-
/O.CAN.KMPX.SV.W.0047.000000T0000Z-130617T0015Z/
RAMSEY MN-SCOTT MN-
653 PM CDT SUN JUN 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT AND
SOUTHEASTERN RAMSEY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4450 9342 4455 9319 4472 9304 4493 9291
4487 9277 4486 9277 4482 9258 4451 9287
4435 9321
TIME...MOT...LOC 2353Z 304DEG 34KT 4475 9285 4453 9300
4443 9321
$$
MNC037-049-131-163-WIC093-170015-
/O.CON.KMPX.SV.W.0047.000000T0000Z-130617T0015Z/
DAKOTA MN-GOODHUE MN-RICE MN-WASHINGTON MN-PIERCE WI-
653 PM CDT SUN JUN 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PIERCE...SOUTHERN WASHINGTON...NORTHEASTERN RICE...NORTHWESTERN
GOODHUE AND DAKOTA COUNTIES UNTIL 715 PM CDT...
AT 651 PM CDT...AN OUTFLOW BOUNDARY WAS LOCATED ALONG A LINE
EXTENDING FROM 14 MILES SOUTHWEST OF RIVER FALLS TO 6 MILES WEST OF
CANNON FALLS TO NORTHFIELD...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CANNON FALLS...BRIDGEWATER...HASTINGS...NEW TRIER...DUNDAS...
PRESCOTT...STANTON AND MIESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
IF ON OR NEAR LAKES...GET AWAY FROM THE WATER AND MOVE TO SHELTER.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN ON
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 4450 9342 4455 9319 4472 9304 4493 9291
4487 9277 4486 9277 4482 9258 4451 9287
4435 9321
TIME...MOT...LOC 2353Z 304DEG 34KT 4475 9285 4453 9300
4443 9321
HAIL...<.75IN
WIND...60MPH
$$
BORGHOFF139
WWUS53 KMPX 170006
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
706 PM CDT SUN JUN 16 2013
MNC037-049-131-163-WIC093-170017-
/O.EXP.KMPX.SV.W.0047.000000T0000Z-130617T0015Z/
DAKOTA MN-GOODHUE MN-RICE MN-WASHINGTON MN-PIERCE WI-
706 PM CDT SUN JUN 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PIERCE...SOUTHERN
WASHINGTON...NORTHEASTERN RICE...NORTHWESTERN GOODHUE AND DAKOTA
COUNTIES WILL EXPIRE AT 715 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 4450 9342 4455 9319 4472 9304 4493 9291
4487 9277 4486 9277 4482 9258 4451 9287
4435 9321
TIME...MOT...LOC 0007Z 304DEG 34KT 4466 9271 4444 9286
4434 9307
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:44 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 16, 3:44 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 344 PM CDT SUN JUN 16 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 344 PM CDT SUN JUN 16 2013 WARM...BREEZY AND DRY IS THE STORY THIS AFTERNOON WITH W-NW FLOW AND QUASI-ZONAL FLOW ACROSS THE NORTHERN PLAINS/UPPER MISSISSIPPI RIVER VALLEY AND GREAT LAKES. THE 500 MB SHORTWAVE IS NOW APPROACHING THE INTERNATIONAL BORDER ON THE SW SIDE OF LAKE WINNIPEG. THERE IS AN E-W ORIENTATED SURFACE TROUGH STRETCHING ACROSS NORTHERN MINNESOTA WITH A SUBTLE SOUTHWESTWARD EXTENSION ACROSS EASTERN ND/SD. WINDS VEER TO THE NORTHWEST BEHIND THIS BOUNDARY. THIS IS VERY NEAR WHERE THE CONVECTION HAS FIRED NEAR ABERDEEN. THE CUMULUS DEVELOPMENT IN SD IS ALONG AN E-W LINE AND APPEARS TO BE FOCUSED ALONG THE OUTFLOW BOUNDARY FROM THE CONVECTION THIS MORNING IN SD. NOT TO MENTION...THE UPPER SUPPORT WITH THE RIGHT ENTRANCE REGION OF THE JET AND DIFFERENTIAL VORTICITY ADVECTION. THERE IS A TONGUE OF 1500 J/KG SBCAPE AND GOOD MID LEVEL LAPSE RATES IN THE VICINITY OF THE EASTERN SD CONVECTION /WHICH DID LOOK CAPABLE OF PRODUCING SEVERE HAIL AROUND 315 PM/. THE INSTABILITY IS OVERLAPPED BY STRONG WESTERLIES ASSOCIATED WITH THE JET...SO THERE IS ALSO NICE UNIDIRECTIONAL SHEAR. THE CLOUD BEARING WINDS WILL TAKE THESE STORMS INTO WESTERN MN AND POSSIBLY ACROSS THE REST OF MN LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. A LOT OF THE SHORT RANGE GUIDANCE SUPPORTS THIS. THE POSITIVE NEWS IF YOU ARE NOT A THUNDERSTORM FAN...IS THAT THE INSTABILITY DROPS WAY OFF BY THE TIME YOU GET 1-2 COUNTIES INTO MN. HOWEVER...THERE IS STILL 500-100 J/KG IN FAR WEST CENTRAL MN. EVEN IF WE LOSE THE THUNDER WE COULD STILL SEE SHOWERS LIMP ACROSS A GOOD PORTION OF THE FORECAST AREA AS THEY WEAKEN WITH TIME. THESE ARE HIGH BASE SHOWERS AND STORMS THAT MIGHT PACK A LITTLE WIND IF THEY HOLD TOGETHER. WITH THE SUN TODAY AND DRY SOUNDING...LOW LEVEL LAPSE RATES ARE ALSO QUITE HIGH. THIS IS A DOUBLE EDGED SWORD...BECAUSE THE 20-30% SURFACE RELATIVE HUMIDITY /AND DRY AIR ALOFT/ WILL KEEP SOME OF THE RAIN FROM ACTUALLY GETTING TO THE SURFACE. WE THINK AFTER THESE DIMINISH DURING THE LATE EVENING...THERE WILL BE NOTABLE BREAK IN RAIN COVERAGE TONIGHT AND DURING THE MORNING HOURS TOMORROW. AS THAT UPPER TROUGH DROPS DOWN OVERHEAD TOMORROW AND TEMPS COOL...WE SHOULD GET EARLY DIURNAL CUMULUS AND EVENTUALLY SHOWERS/STORMS BEFORE THE NOON HOUR IN WESTERN WI AND FAR EASTERN MN. THESE WILL DRIFT SOUTH WITH TIME AND EVENTUALLY DIMINISH AROUND SUNSET TOMORROW. LOOK FOR COOLER TEMPS TOMORROW DUE TO COLD ADVECTION AND ALSO INCREASED CLOUD COVER...ESPECIALLY FOR EASTERN PORTIONS OF THE FORECAST AREA. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 344 PM CDT SUN JUN 16 2013 COMMON THEME DURING THE EXTENDED WILL BE THE BUILDING OF THE SUBTROPICAL RIDGE. IT WILL BE BUILDING OVER THE SRN PLAINS DURING THE COURSE OF THE UPCOMING WEEK...WITH THE ECMWF AND GFS BOTH SLIDING IT OVER TO THE ROCKIES BY THE BEGINNING OF NEXT WEEK. MN/WI WILL BE UNDER THE INFLUENCE OF THE UPPER RIDGING TUESDAY INTO THURSDAY...BUT BY THE END OF THE WEEK INTO NEXT WEEKEND...MED RANGE MODELS IN GOOD AGREEMENT IN KEEPING THE MPX AREA ON THE NRN EDGE OF THIS RIDGE...LEAVING US SUSCEPTIBLE TO PERIODIC THUNDERSTORM COMPLEXES RUNNING AROUND THE PERIPHERY OF THE SUBTROPICAL RIDGE. FOR TUESDAY AND WEDNESDAY...THE UPPER RIDGE WILL BEGIN BUILDING UP THE PLAINS. THIS SHOULD PROMOTE A COUPLE OF DRY DAYS ACROSS THE AREA...BUT THERE IS STILL SOME POTENTIAL FOR ISO SHRA/TSRA GOING INTO TUESDAY DEPENDING ON HOW QUICKLY A STRONG UPPER WAVE WORKS ACROSS THE AREA AHEAD OF THE BUILDING HEIGHTS. 16.12 ECMWF/NAM STILL SHOW THIS WAVE BEING OVER SRN MN AT 18Z TUESDAY...SO ITS NOT OUT OF THE REALM OF POSSIBILITY TUESDAY AFTERNOON COULD FEATURE A FEW STORMS OVER SRN MN. ONLY SIGNIFICANT CHANGE MADE TO THE GRIDS THESE TWO DAYS WAS TO START THE PROCESS OF UNDERCUTTING GUIDANCE DEWPOINTS BOTH AFTERNOONS. HIGH PRESSURE THESE TWO DAYS WILL BE CENTERED OVER MICH...AND MIXING DURING THE AFTERNOONS SHOULD PROMOTE SOME DIURNALLY DRIVEN DEWP DROPS...ESPECIALLY IN ERN AREAS. MIXING LIKELY WILL NOT BE AGGRESSIVE AS WE HAVE SEEN TODAY...BUT ALL GUIDANCE IS LIKELY UNDERPLAYING THE DEGREE OF DRY AIR MIXING THAT WILL BE SEEN. FOR THURSDAY THROUGH THE WEEKEND...THE BIG ISSUE HERE IS WHEN DO PERIODIC THUNDERSTORM CHANCES OCCUR. WITH BUILDING HEIGHTS...WE WILL ALSO SEE TEMPERATURES SLOWLY INCREASE...WITH HIGHS GENERALLY EXPECTED TO BE IN THE 80S WITH LOWS IN THE 60S. ALONG WITH TEMPERATURES...MOISTURE WILL BE ON THE INCREASE AS WELL...WITH PWATS FROM THE GFS FORECAST TO GET BACK ABOVE 1.5 INCHES /OR 150% OF NORMAL/ BY THE END OF THE WEEK. THIS TYPE OF PATTERN TENDS TO YIELD QUITE A BIT OF UNCERTAINTY...AS EXACT EVOLUTION OF CONVECTION ONE DAY WILL PLAY A LARGE ROLL IN WHERE CONVECTION FIRES UP THE NEXT DAY AND SO ON. AT THIS TIME THOUGH LLJ SUPPORT FOR MORE WIDESPREAD CONVECTION DOES NOT LOOK TO INCREASE UNTIL AT LEAST THURSDAY NIGHT FROM THE GFS/GEM OR FRIDAY WITH THE ECMWF. BASED ON THE LLJ FORECAST...CHANCES FOR THUNDERSTORMS LOOK GOOD FRI/FRI NIGHT...WITH A POSSIBLE LULL IN ACTIVITY LATER SAT/SAT NIGHT...BEFORE THE LLJ BRINGS RENEWED STORM CHANCES BACK SUN INTO MON. THIS TYPE OF WEATHER PATTERN IS ONCE CONDUCIVE FOR GENERATING MCS/S...SO DOES LOOK LIKE BY THE END OF THE WEEK INTO NEXT WEEKEND THE THREAT FOR STORMS WITH DAMAGING WINDS ALONG WITH HEAVY RAINS WILL BE ON THE INCREASE. ENJOY THE COUPLE OF DRY DAYS THIS WEEK WHILE THEY LAST! && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1244 PM CDT SUN JUN 16 2013 DRY AND BREEZY WESTERLY WINDS WILL CONTINUE TODAY WITH VFR CONDITIONS THROUGH TONIGHT AND MOST LIKELY ON MONDAY AS WELL. THERE ARE A COUPLE PERIODS WHERE SHOWERS AND/OR WEAK STORMS ARE POSSIBLE. THE FIRST IS LATE THIS AFTERNOON AND EVENING. WE ARE NOT HIGHLY CONFIDENT IN SHOWER DEVELOPMENT TODAY GIVEN THE DRY AIR IN PLACE...BUT WE ARE KEEPING AN EYE OUT NEAR THE MN/SD BORDER BETWEEN 3-4 PM THIS AFTERNOON. ANYTHING THAT FORMS WILL MOVE EAST DURING THE EVENING. SCATTERED SHOWERS AND WEAK STORMS ARE ALSO POSSIBLE TOMORROW AFTERNOON /ESPECIALLY IN EASTERN MN AND WESTERN WI/ AFTER THE SUN HEATS UP THE ATMOSPHERE. KMSP... NO MAJOR WEATHER CONCERN OVER THE NEXT 30 HOURS. WE COULD SEE A FEW SHOWERS IN EASTERN MN EARLY THIS EVENING...BUT COVERAGE WILL NOT BE GREAT EVEN IF THE SHOWERS MATERIALIZE. A LITTLE BETTER CHANCE TOMORROW AFTERNOON. TAKE A LOOK AT THE RADAR COVERAGE IN NORTHERN MINNESOTA THIS AFTERNOON...THIS MIGHT BE SIMILAR TO HOW IT LOOK CLOSER TO THE AIRPORT MONDAY AFTERNOON /MAYBE NOT QUITE AS MANY SHOWERS/. /OUTLOOK FOR KMSP/ MON NIGHT...VFR NNE WINDS 5-10KTS. TUE...VFR. ESE WINDS. WED...VFR. S WINDS 5 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...CLF LONG TERM...MPG AVIATION...CLF
Hazardous weather outlook, Jun 16, 10:01 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1001 AM CDT SUN JUN 16 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 171515- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1001 AM CDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. THE THREAT FOR SEVERE WEATHER IS LOW AND MANY LOCATIONS WILL REMAIN DRY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A ANOTHER CHANCE FOR WEAK THUNDERSTORMS ON MONDAY ACROSS THE OUTLOOK AREA. SEVERE WEATHER IS NOT EXPECTED AND MANY LOCATIONS WILL REMAIN DRY GIVEN THE SCATTERED NATURE TO THE SHOWERS AND STORMS. THE WEATHER PATTERN REMAINS ACTIVE WITH CHANCES FOR STORMS WEDNESDAY NIGHT THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 16, 4:33 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 2 N CYRUS 45.64N 95.74W
06/16/2013 M1.00 INCH POPE MN FIRE DEPT/RESCUE
&&
FRANKSSpecial weather statement, Jun 16, 4:33 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 PM CDT SUN JUN 16 2013
MNZ049-057-058-162215-
KANDIYOHI-MEEKER-STEARNS-
433 PM CDT SUN JUN 16 2013
AT 432 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF
GLENWOOD TO 9 MILES SOUTHEAST OF PAYNESVILLE. THESE STORMS WERE
MOVING EAST AT 45 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HAWICK.
PADUA.
ELROSA.
SPRING HILL.
LAKE HENRY.
ST MARTIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4545 9426 4507 9426 4521 9518 4530 9526
4540 9526 4542 9513 4568 9513
TIME...MOT...LOC 2133Z 287DEG 38KT 4553 9520 4529 9457
BORGHOFFLocal storm report, Jun 16, 4:52 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
452 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND GST 2 NE APPLETON 45.22N 95.99W
06/16/2013 M58 MPH SWIFT MN AWOS
MEASURED GUST TO 58 MPH IN OUTFLOWS FROM THUNDERSTORMS IN
THE VICINITY.
&&
BORGHOFFLocal storm report, Jun 16, 5:15 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL STARBUCK 45.61N 95.53W
06/16/2013 E1.00 INCH POPE MN 911 CALL CENTER
0454 PM HAIL SEDAN 45.58N 95.25W
06/16/2013 E0.75 INCH POPE MN 911 CALL CENTER
&&
BORGHOFFSpecial weather statement, Jun 16, 5:50 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
550 PM CDT SUN JUN 16 2013
MNZ051-059>062-066>070-162330-
ANOKA-CARVER-DAKOTA-HENNEPIN-MCLEOD-RAMSEY-SCOTT-SHERBURNE-SIBLEY-
WRIGHT-
550 PM CDT SUN JUN 16 2013
AT 546 PM CDT...AN OUTFLOW BOUNDARY FROM DECAYING SHOWERS AND
THUNDERSTORMS EXTENDED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
ELK RIVER TO 4 MILES NORTH OF EXCELSIOR TO 7 MILES EAST OF GLENCOE
TO 3 MILES SOUTHEAST OF HUTCHINSON. THIS BOUNDARY IS MOVING
SOUTHEAST AT 50 MPH.
WINDS OF TO 40 TO 50 MPH ARE POSSIBLE WITH THIS BOUNDARY.
* LOCATIONS IN OR NEAR THE PATH OF INCLUDE...
MOUND.
RAMSEY.
ANOKA.
COON RAPIDS.
BLAINE.
LEXINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED FOR A BRIEF PERIOD OF GUSTY WINDS.
&&
LAT...LON 4516 9302 4513 9302 4512 9298 4490 9298
4489 9302 4477 9301 4460 9340 4461 9402
4489 9451 4486 9409 4502 9365 4506 9363
4536 9363
TIME...MOT...LOC 2249Z 295DEG 41KT 4523 9354 4499 9350
4479 9396 4483 9429
BORGHOFFLocal storm report, Jun 16, 6:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
618 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST WACONIA 44.85N 93.79W
06/16/2013 M49 MPH CARVER MN MESONET
&&
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:33 PM CDT | Dense Fog Advisory | MPX | Ramsey, Washington | 9 hr |
| Jun 16, 3:53 PM CDT | Special Weather Statement | MPX | Pope, Stevens | 52 min |
| Jun 16, 3:57 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens | 33 min |
| Jun 16, 4:29 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens | 46 min |
| Jun 16, 4:33 PM CDT | Special Weather Statement | MPX | Meeker | 42 min |
| Jun 16, 4:56 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 49 min |
| Jun 16, 5:50 PM CDT | Special Weather Statement | MPX | Carver, Hennepin, McLeod, Ramsey, Scott | 40 min |
| Jun 16, 5:55 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Scott | 50 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.